Alert archive / Washington / Gale Watches in 2021
Gale Watch 40, NWS Seattle, WA
NWS Seattle, WA issued this gale watch at Sep 15, 2021, 2:53 AM PDT. It took effect at Sep 17, 2021, 5:00 AM PDT. It was in force for .
The area
The counties it named.
The facts
- Issued
- Sep 15, 2021, 2:53 AM PDT (09:53 UTC)
- In effect from
- Sep 17, 2021, 5:00 AM PDT
- Expired
- Sep 16, 2021, 2:31 AM PDT
- In force
- Issued by
- NWS Seattle, WA
The text
As transmitted.
701 WHUS76 KSEW 150953 MWWSEW URGENT - MARINE WEATHER MESSAGE National Weather Service Seattle WA 253 AM PDT Wed Sep 15 2021 PZZ134-151100- /O.CAN.KSEW.SC.Y.0201.000000T0000Z-210915T1200Z/ Admiralty Inlet- 253 AM PDT Wed Sep 15 2021 ...SMALL CRAFT ADVISORY IS CANCELLED... Winds are expected to remain below advisory level. $$ PZZ130-151800- /O.EXB.KSEW.SC.Y.0201.000000T0000Z-210916T0200Z/ West Entrance U.S. Waters Strait Of Juan De Fuca- 253 AM PDT Wed Sep 15 2021 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 7 PM PDT THIS EVENING... * WHAT...Northwest winds 15 to 25 kt. * WHERE...West Entrance U. S. Waters Strait Of Juan De Fuca. * WHEN...Until 7 PM PDT this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots and/or seas 10 feet or higher are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ PZZ150-153-156-170-173-176-151800- /O.EXT.KSEW.SC.Y.0201.000000T0000Z-210916T0900Z/ /O.NEW.KSEW.GL.A.0040.210917T1200Z-210918T0600Z/ Coastal Waters From Cape Flattery To James Island Out 10 Nm- Coastal Waters From James Island To Point Grenville Out 10 Nm- Coastal Waters From Point Grenville To Cape Shoalwater Out 10 Nm- Coastal Waters From Cape Flattery To James Island 10 To 60 Nm- Coastal Waters From James Island To Point Grenville 10 To 60 Nm- Coastal Waters From Point Grenville To Cape Shoalwater 10 To 60 Nm- 253 AM PDT Wed Sep 15 2021 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 2 AM PDT THURSDAY... ...GALE WATCH IN EFFECT FROM LATE THURSDAY NIGHT THROUGH FRIDAY EVENING... * WHAT...For the Small Craft Advisory, northwest winds 15 to 25 kt. For the Gale Watch, south winds 25 to 35 kt possible. * WHERE...Coastal Waters from Cape Flattery to Cape Shoalwater out to 60 nm. * WHEN...For the Small Craft Advisory, until 2 AM PDT Thursday. For the Gale Watch, from late Thursday night through Friday evening. * IMPACTS...Strong winds can cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Watch is issued when the risk of gale force winds of 34 to 47 knots has significantly increased, but the specific timing and/or location is still uncertain. It is intended to provide additional lead time for mariners who may wish to consider altering their plans. && $$ PZZ133-151800- /O.EXT.KSEW.SC.Y.0201.000000T0000Z-210916T0900Z/ /O.NEW.KSEW.GL.A.0040.210917T1200Z-210918T0000Z/ Northern Inland Waters Including The San Juan Islands- 253 AM PDT Wed Sep 15 2021 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 2 AM PDT THURSDAY... ...GALE WATCH IN EFFECT FROM LATE THURSDAY NIGHT THROUGH FRIDAY AFTERNOON... * WHAT...For the Small Craft Advisory, northwest winds 15 to 30 kt. For the Gale Watch, southeast winds 25 to 35 kt possible. * WHERE...Northern Inland Waters Including The San Juan Islands. * WHEN...For the Small Craft Advisory, until 2 AM PDT Thursday. For the Gale Watch, from late Thursday night through Friday afternoon. * IMPACTS...Strong winds can cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Watch is issued when the risk of gale force winds of 34 to 47 knots has significantly increased, but the specific timing and/or location is still uncertain. It is intended to provide additional lead time for mariners who may wish to consider altering their plans. && $$ PZZ132-151800- /O.EXT.KSEW.SC.Y.0201.000000T0000Z-210916T0200Z/ /O.NEW.KSEW.GL.A.0040.210917T1200Z-210918T0000Z/ East Entrance U.S. Waters Strait Of Juan De Fuca- 253 AM PDT Wed Sep 15 2021 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 7 PM PDT THIS EVENING... ...GALE WATCH IN EFFECT FROM LATE THURSDAY NIGHT THROUGH FRIDAY AFTERNOON... * WHAT...For the Small Craft Advisory, west winds 15 to 30 kt. For the Gale Watch, southeast winds 25 to 35 kt possible. * WHERE...East Entrance U. S. Waters Strait Of Juan De Fuca. * WHEN...For the Small Craft Advisory, until 7 PM PDT this evening. For the Gale Watch, from late Thursday night through Friday afternoon. * IMPACTS...Strong winds can cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Watch is issued when the risk of gale force winds of 34 to 47 knots has significantly increased, but the specific timing and/or location is still uncertain. It is intended to provide additional lead time for mariners who may wish to consider altering their plans. && $$ PZZ131-151800- /O.EXT.KSEW.SC.Y.0201.000000T0000Z-210916T0200Z/ Central U.S. Waters Strait Of Juan De Fuca- 253 AM PDT Wed Sep 15 2021 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 7 PM PDT THIS EVENING... * WHAT...West winds 15 to 30 kt. * WHERE...Central U. S. Waters Strait Of Juan De Fuca. * WHEN...Until 7 PM PDT this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots and/or seas 10 feet or higher are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ For more information from the National Weather Service visit http://weather.gov/seattle
4 follow-up statements
036 WHUS76 KSEW 151548 MWWSEW URGENT - MARINE WEATHER MESSAGE National Weather Service Seattle WA 848 AM PDT Wed Sep 15 2021 PZZ150-153-156-170-173-176-160000- /O.CON.KSEW.SC.Y.0201.000000T0000Z-210916T0900Z/ /O.CON.KSEW.GL.A.0040.210917T1200Z-210918T0600Z/ Coastal Waters From Cape Flattery To James Island Out 10 Nm- Coastal Waters From James Island To Point Grenville Out 10 Nm- Coastal Waters From Point Grenville To Cape Shoalwater Out 10 Nm- Coastal Waters From Cape Flattery To James Island 10 To 60 Nm- Coastal Waters From James Island To Point Grenville 10 To 60 Nm- Coastal Waters From Point Grenville To Cape Shoalwater 10 To 60 Nm- 848 AM PDT Wed Sep 15 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 AM PDT THURSDAY... ...GALE WATCH REMAINS IN EFFECT FROM LATE THURSDAY NIGHT THROUGH FRIDAY EVENING... * WHAT...For the Small Craft Advisory, northwest winds 15 to 25 kt. For the Gale Watch, south winds 25 to 35 kt possible. * WHERE...Coastal Waters from Cape Flattery to Cape Shoalwater out to 60 nm. * WHEN...For the Small Craft Advisory, until 2 AM PDT Thursday. For the Gale Watch, from late Thursday night through Friday evening. * IMPACTS...Strong winds can cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Watch is issued when the risk of gale force winds of 34 to 47 knots has significantly increased, but the specific timing and/or location is still uncertain. It is intended to provide additional lead time for mariners who may wish to consider altering their plans. && $$ PZZ133-160000- /O.CON.KSEW.SC.Y.0201.000000T0000Z-210916T0900Z/ /O.CON.KSEW.GL.A.0040.210917T1200Z-210918T0000Z/ Northern Inland Waters Including The San Juan Islands- 848 AM PDT Wed Sep 15 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 AM PDT THURSDAY... ...GALE WATCH REMAINS IN EFFECT FROM LATE THURSDAY NIGHT THROUGH FRIDAY AFTERNOON... * WHAT...For the Small Craft Advisory, west winds 20 to 30 kt. For the Gale Watch, southeast winds 25 to 35 kt possible. * WHERE...Northern Inland Waters Including The San Juan Islands. * WHEN...For the Small Craft Advisory, until 2 AM PDT Thursday. For the Gale Watch, from late Thursday night through Friday afternoon. * IMPACTS...Strong winds can cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Watch is issued when the risk of gale force winds of 34 to 47 knots has significantly increased, but the specific timing and/or location is still uncertain. It is intended to provide additional lead time for mariners who may wish to consider altering their plans. && $$ PZZ132-160000- /O.CON.KSEW.SC.Y.0201.000000T0000Z-210916T0200Z/ /O.CON.KSEW.GL.A.0040.210917T1200Z-210918T0000Z/ East Entrance U.S. Waters Strait Of Juan De Fuca- 848 AM PDT Wed Sep 15 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM PDT THIS EVENING... ...GALE WATCH REMAINS IN EFFECT FROM LATE THURSDAY NIGHT THROUGH FRIDAY AFTERNOON... * WHAT...For the Small Craft Advisory, west winds 15 to 25 kt. For the Gale Watch, southeast winds 25 to 35 kt possible. * WHERE...East Entrance U. S. Waters Strait Of Juan De Fuca. * WHEN...For the Small Craft Advisory, until 7 PM PDT this evening. For the Gale Watch, from late Thursday night through Friday afternoon. * IMPACTS...Strong winds can cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Watch is issued when the risk of gale force winds of 34 to 47 knots has significantly increased, but the specific timing and/or location is still uncertain. It is intended to provide additional lead time for mariners who may wish to consider altering their plans. && $$ PZZ130-131-160000- /O.CON.KSEW.SC.Y.0201.000000T0000Z-210916T0200Z/ West Entrance U.S. Waters Strait Of Juan De Fuca- Central U.S. Waters Strait Of Juan De Fuca- 848 AM PDT Wed Sep 15 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM PDT THIS EVENING... * WHAT...West winds 15 to 25 kt. * WHERE...West Entrance U. S. Waters Strait Of Juan De Fuca and Central U. S. Waters Strait Of Juan De Fuca. * WHEN...Until 7 PM PDT this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots and/or seas 10 feet or higher are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ For more information from the National Weather Service visit http://weather.gov/seattle
820 WHUS76 KSEW 152154 MWWSEW URGENT - MARINE WEATHER MESSAGE National Weather Service Seattle WA 254 PM PDT Wed Sep 15 2021 PZZ134-135-160600- /O.NEW.KSEW.SC.Y.0202.210917T1500Z-210918T0600Z/ Admiralty Inlet-Puget Sound and Hood Canal- 254 PM PDT Wed Sep 15 2021 ...SMALL CRAFT ADVISORY IN EFFECT FROM 8 AM TO 11 PM PDT FRIDAY... * WHAT...South winds 25 to 30 kt. * WHERE...Admiralty Inlet and Puget Sound and Hood Canal. * WHEN...From 8 AM to 11 PM PDT Friday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots and/or seas 10 feet or higher are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ PZZ132-160600- /O.EXT.KSEW.SC.Y.0201.000000T0000Z-210916T0400Z/ /O.CON.KSEW.GL.A.0040.210917T1200Z-210918T0000Z/ East Entrance U.S. Waters Strait Of Juan De Fuca- 254 PM PDT Wed Sep 15 2021 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 9 PM PDT THIS EVENING... ...GALE WATCH REMAINS IN EFFECT FROM LATE THURSDAY NIGHT THROUGH FRIDAY AFTERNOON... * WHAT...For the Small Craft Advisory, west winds 15 to 25 kt. For the Gale Watch, southeast winds 25 to 35 kt possible. * WHERE...East Entrance U. S. Waters Strait Of Juan De Fuca. * WHEN...For the Small Craft Advisory, until 9 PM PDT this evening. For the Gale Watch, from late Thursday night through Friday afternoon. * IMPACTS...Strong winds can cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Watch is issued when the risk of gale force winds of 34 to 47 knots has significantly increased, but the specific timing and/or location is still uncertain. It is intended to provide additional lead time for mariners who may wish to consider altering their plans. && $$ PZZ130-131-160400- /O.EXT.KSEW.SC.Y.0201.000000T0000Z-210916T0400Z/ West Entrance U.S. Waters Strait Of Juan De Fuca- Central U.S. Waters Strait Of Juan De Fuca- 254 PM PDT Wed Sep 15 2021 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 9 PM PDT THIS EVENING... * WHAT...West winds 20 to 30 kt. * WHERE...West Entrance U. S. Waters Strait Of Juan De Fuca and Central U. S. Waters Strait Of Juan De Fuca. * WHEN...Until 9 PM PDT this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots and/or seas 10 feet or higher are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ PZZ150-153-156-170-173-176-160600- /O.CON.KSEW.SC.Y.0201.000000T0000Z-210916T0900Z/ /O.CON.KSEW.GL.A.0040.210917T1200Z-210918T0600Z/ Coastal Waters From Cape Flattery To James Island Out 10 Nm- Coastal Waters From James Island To Point Grenville Out 10 Nm- Coastal Waters From Point Grenville To Cape Shoalwater Out 10 Nm- Coastal Waters From Cape Flattery To James Island 10 To 60 Nm- Coastal Waters From James Island To Point Grenville 10 To 60 Nm- Coastal Waters From Point Grenville To Cape Shoalwater 10 To 60 Nm- 254 PM PDT Wed Sep 15 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 AM PDT THURSDAY... ...GALE WATCH REMAINS IN EFFECT FROM LATE THURSDAY NIGHT THROUGH FRIDAY EVENING... * WHAT...For the Small Craft Advisory, northwest winds 20 to 30 kt. For the Gale Watch, south winds 25 to 35 kt possible. * WHERE...Coastal Waters from Cape Flattery to Cape Shoalwater out to 60 nm. * WHEN...For the Small Craft Advisory, until 2 AM PDT Thursday. For the Gale Watch, from late Thursday night through Friday evening. * IMPACTS...Strong winds can cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Watch is issued when the risk of gale force winds of 34 to 47 knots has significantly increased, but the specific timing and/or location is still uncertain. It is intended to provide additional lead time for mariners who may wish to consider altering their plans. && $$ PZZ133-160600- /O.CON.KSEW.SC.Y.0201.000000T0000Z-210916T0900Z/ /O.CON.KSEW.GL.A.0040.210917T1200Z-210918T0000Z/ Northern Inland Waters Including The San Juan Islands- 254 PM PDT Wed Sep 15 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 AM PDT THURSDAY... ...GALE WATCH REMAINS IN EFFECT FROM LATE THURSDAY NIGHT THROUGH FRIDAY AFTERNOON... * WHAT...For the Small Craft Advisory, west winds 20 to 30 kt. For the Gale Watch, southeast winds 25 to 35 kt possible. * WHERE...Northern Inland Waters Including The San Juan Islands. * WHEN...For the Small Craft Advisory, until 2 AM PDT Thursday. For the Gale Watch, from late Thursday night through Friday afternoon. * IMPACTS...Strong winds can cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Watch is issued when the risk of gale force winds of 34 to 47 knots has significantly increased, but the specific timing and/or location is still uncertain. It is intended to provide additional lead time for mariners who may wish to consider altering their plans. && $$ For more information from the National Weather Service visit http://weather.gov/seattle
822 WHUS76 KSEW 160346 MWWSEW URGENT - MARINE WEATHER MESSAGE National Weather Service Seattle WA 846 PM PDT Wed Sep 15 2021 PZZ132-161200- /O.EXP.KSEW.SC.Y.0201.000000T0000Z-210916T0400Z/ /O.CON.KSEW.GL.A.0040.210917T1200Z-210918T0000Z/ East Entrance U.S. Waters Strait Of Juan De Fuca- 846 PM PDT Wed Sep 15 2021 ...GALE WATCH REMAINS IN EFFECT FROM LATE THURSDAY NIGHT THROUGH FRIDAY AFTERNOON... ...SMALL CRAFT ADVISORY WILL EXPIRE AT 9 PM PDT THIS EVENING... * WHAT...Southeast winds 25 to 35 kt possible. * WHERE...East Entrance U. S. Waters Strait Of Juan De Fuca. * WHEN...From late Thursday night through Friday afternoon. * IMPACTS...Strong winds can cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Watch is issued when the risk of gale force winds of 34 to 47 knots has significantly increased, but the specific timing and/or location is still uncertain. It is intended to provide additional lead time for mariners who may wish to consider altering their plans. && $$ PZZ130-131-160500- /O.EXP.KSEW.SC.Y.0201.000000T0000Z-210916T0400Z/ West Entrance U.S. Waters Strait Of Juan De Fuca- Central U.S. Waters Strait Of Juan De Fuca- 846 PM PDT Wed Sep 15 2021 ...SMALL CRAFT ADVISORY WILL EXPIRE AT 9 PM PDT THIS EVENING... Winds have ease below advisory thresholds, so the small craft advisory will expire at 9 PM. $$ PZZ150-153-156-170-173-176-161200- /O.CON.KSEW.SC.Y.0201.000000T0000Z-210916T0900Z/ /O.CON.KSEW.GL.A.0040.210917T1200Z-210918T0600Z/ Coastal Waters From Cape Flattery To James Island Out 10 Nm- Coastal Waters From James Island To Point Grenville Out 10 Nm- Coastal Waters From Point Grenville To Cape Shoalwater Out 10 Nm- Coastal Waters From Cape Flattery To James Island 10 To 60 Nm- Coastal Waters From James Island To Point Grenville 10 To 60 Nm- Coastal Waters From Point Grenville To Cape Shoalwater 10 To 60 Nm- 846 PM PDT Wed Sep 15 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 AM PDT THURSDAY... ...GALE WATCH REMAINS IN EFFECT FROM LATE THURSDAY NIGHT THROUGH FRIDAY EVENING... * WHAT...For the Small Craft Advisory, northwest winds 15 to 25 kt. For the Gale Watch, south winds 25 to 35 kt possible. * WHERE...Coastal Waters from Cape Flattery to Cape Shoalwater out to 60 nm. * WHEN...For the Small Craft Advisory, until 2 AM PDT Thursday. For the Gale Watch, from late Thursday night through Friday evening. * IMPACTS...Strong winds can cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Watch is issued when the risk of gale force winds of 34 to 47 knots has significantly increased, but the specific timing and/or location is still uncertain. It is intended to provide additional lead time for mariners who may wish to consider altering their plans. && $$ PZZ133-161200- /O.CON.KSEW.SC.Y.0201.000000T0000Z-210916T0900Z/ /O.CON.KSEW.GL.A.0040.210917T1200Z-210918T0000Z/ Northern Inland Waters Including The San Juan Islands- 846 PM PDT Wed Sep 15 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 AM PDT THURSDAY... ...GALE WATCH REMAINS IN EFFECT FROM LATE THURSDAY NIGHT THROUGH FRIDAY AFTERNOON... * WHAT...For the Small Craft Advisory, west winds 20 to 30 kt. For the Gale Watch, southeast winds 25 to 35 kt possible. * WHERE...Northern Inland Waters Including The San Juan Islands. * WHEN...For the Small Craft Advisory, until 2 AM PDT Thursday. For the Gale Watch, from late Thursday night through Friday afternoon. * IMPACTS...Strong winds can cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Watch is issued when the risk of gale force winds of 34 to 47 knots has significantly increased, but the specific timing and/or location is still uncertain. It is intended to provide additional lead time for mariners who may wish to consider altering their plans. && $$ PZZ134-135-161200- /O.CON.KSEW.SC.Y.0202.210917T1500Z-210918T0600Z/ Admiralty Inlet-Puget Sound and Hood Canal- 846 PM PDT Wed Sep 15 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 8 AM TO 11 PM PDT FRIDAY... * WHAT...South winds 25 to 30 kt. * WHERE...Admiralty Inlet and Puget Sound and Hood Canal. * WHEN...From 8 AM to 11 PM PDT Friday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots and/or seas 10 feet or higher are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ For more information from the National Weather Service visit http://weather.gov/seattle
592 WHUS76 KSEW 160931 MWWSEW URGENT - MARINE WEATHER MESSAGE National Weather Service Seattle WA 231 AM PDT Thu Sep 16 2021 PZZ150-153-156-170-173-176-161745- /O.UPG.KSEW.GL.A.0040.210917T1200Z-210918T0600Z/ /O.NEW.KSEW.GL.W.0062.210917T1200Z-210918T0600Z/ Coastal Waters From Cape Flattery To James Island Out 10 Nm- Coastal Waters From James Island To Point Grenville Out 10 Nm- Coastal Waters From Point Grenville To Cape Shoalwater Out 10 Nm- Coastal Waters From Cape Flattery To James Island 10 To 60 Nm- Coastal Waters From James Island To Point Grenville 10 To 60 Nm- Coastal Waters From Point Grenville To Cape Shoalwater 10 To 60 Nm- 231 AM PDT Thu Sep 16 2021 ...GALE WARNING IN EFFECT FROM 5 AM TO 11 PM PDT FRIDAY... * WHAT...South winds 25 to 35 kt. * WHERE...Coastal Waters from Cape Flattery to Cape Shoalwater out to 60 nm. * WHEN...From 5 AM to 11 PM PDT Friday. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Warning means winds of 34 to 47 knots are imminent or occurring. Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. && $$ PZZ132-133-161745- /O.UPG.KSEW.GL.A.0040.210917T1200Z-210918T0000Z/ /O.NEW.KSEW.GL.W.0062.210917T1200Z-210918T0000Z/ East Entrance U.S. Waters Strait Of Juan De Fuca- Northern Inland Waters Including The San Juan Islands- 231 AM PDT Thu Sep 16 2021 ...GALE WARNING IN EFFECT FROM 5 AM TO 5 PM PDT FRIDAY... * WHAT...Southeast winds 25 to 35 kt. * WHERE...East Entrance U. S. Waters Strait Of Juan De Fuca and Northern Inland Waters Including The San Juan Islands. * WHEN...From 5 AM to 5 PM PDT Friday. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Warning means winds of 34 to 47 knots are imminent or occurring. Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. && $$ PZZ134-135-161745- /O.CON.KSEW.SC.Y.0202.210917T1500Z-210918T0600Z/ Admiralty Inlet-Puget Sound and Hood Canal- 231 AM PDT Thu Sep 16 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 8 AM TO 11 PM PDT FRIDAY... * WHAT...South winds 20 to 30 kt. * WHERE...Admiralty Inlet and Puget Sound and Hood Canal. * WHEN...From 8 AM to 11 PM PDT Friday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots and/or seas 10 feet or higher are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ For more information from the National Weather Service visit http://weather.gov/seattle
What forecasters said that day
The local office's own words before this gale watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Seattle, WA wrote its last area forecast discussion before this gale watch went out at Sep 14, 8:48 PM PDT, 6 hours 5 minutes earlier.
Area forecast discussion, Sep 14, 8:48 PM PDT, 6 hours 5 minutes before
Area Forecast Discussion
National Weather Service Seattle WA
848 PM PDT Tue Sep 14 2021
.UPDATE...No significant change to the overall forecast. The
previous forecast discussion follows with updates to the aviation
and marine sections.
.PREV DISCUSSION... /issued 304 PM PDT Tue Sep 14 2021/
SYNOPSIS...A weak frontal system will shift inland tonight with
showers tapering. Dry weather will return Wednesday and Thursday
then first significant frontal system of the season will reach the
area on Friday. Rain and breezy winds are expected on Friday with
cool, unsettled conditions persisting over the weekend. Drier and
more tranquil weather is expected the first part of next week.
&&
SHORT TERM /TONIGHT THROUGH FRIDAY/...A weak front will shift
inland tonight with spotty light precipitation. A PSCZ is
possible Wednesday morning behind the front. Outside of that,
showers should become largely confined to the mountains Wednesday
morning then end entirely in the afternoon. A weak upper ridge
will move over the area on Thursday for a dry day. Highs will be
mostly in the 60s Wednesday and Thursday which is a few degrees
below normal.
A much stronger frontal system, more like a November event than
September one, will bring rain and locally windy weather on
Friday. Winds do not look very impactful but precipitation amounts
are impressive. 36-hour QPF amounts from Friday morning through
Saturday afternoon are on the order of 1-2+" for the lowlands and
2-4+" for the mountains. There should not be any river flooding
concerns since we are starting with end-of-summer low river flows
and dry ground to soak up a lot of rain but there will still be
noticeable rises on the rivers. Highs on Friday will be near 60
which is 10+ degrees below normal. Schneider
LONG TERM /SATURDAY THROUGH TUESDAY/...An upper trough will be
over the Pacific Northwest next weekend for cool and showery
weather for Western Washington. Snow levels will be 6000-6500 feet
so the higher terrain could get some accumulations for the first
time this fall. The air mass will be unstable on Saturday for a
chance of thunderstorms in the afternoon and evening. It won't be
as unstable on Sunday as the upper trough splits which should
limit the thunderstorm threat. Highs will be mostly in the lower
to mid 60s both days. An upper ridge will bring mostly dry
weather Monday and Tuesday with highs warming a few degrees.
Schneider
&&
AVIATION...Light rain associated with the weak frontal system
has generally tapered off over with a few lingering showers over
the Cascades. Have updated the forecast to reflect the development
of a weak Puget Sound Convergence Zone with the strengthening onshore
flow and marine push. As the convergence zone moves southward
expect northerly winds most metro terminals with wind speeds picking
up after 1200 UTC especially for the breezier terminals such as
KBLI, KCLM, and KPAE. Ceilings will linger at MVFR levels -
especially with the convergence zone but will return to VFR
levels Wednesday morning after 1500 UTC.
KSEA...Have updated the forecast to reflect southwesterly winds
ahead of the weak convergence zone expected to develop north of
the terminal over the next few hours. The convergence zone will
shift south - aided by the solid marine push via the Strait of
Juan de Fuca. The southwesterly winds will become variable as the
convergence zone shifts south and then northerly to 10 knots
around 10-12Z. MVFR ceilings will dominate the time period
especially with showers associated with the convergence.
Conditions will improve to VFR levels tomorrow morning.
&&
.MARINE...A cold front has pushed onshore this evening, with
strengthening onshore winds developing over the coastal waters. Low
clouds and fog will maintain visibility restriction over the inland
waters with the front. No changes to the ongoing advisories, with
increasing winds expected to reach advisory thresholds overnight
over the coastal waters and through portions of the Strait of Juan
de Fuca and in the northern inland waters. A few localized gale
gusts are possible through parts of the Strait. Winds over the
inland waters will gradually ease throughout the day Wednesday. Seas
over the coastal waters will remain dominated by a northwest swell
at around 5 feet through much of the week. Seas will build more
significantly late in the week, building to 8 to 10 feet behind the
a stronger front. Cullen
&&
.SEW WATCHES/WARNINGS/ADVISORIES...
WA...None.
PZ...Small Craft Advisory until 5 PM PDT Wednesday for Coastal Waters
From Cape Flattery To James Island 10 To 60 Nm-Coastal
Waters From Cape Flattery To James Island Out 10 Nm-Coastal
Waters From James Island To Point Grenville 10 To 60 Nm-
Coastal Waters From James Island To Point Grenville Out 10
Nm-Coastal Waters From Point Grenville To Cape Shoalwater
10 To 60 Nm-Coastal Waters From Point Grenville To Cape
Shoalwater Out 10 Nm.
Small Craft Advisory until 5 AM PDT Wednesday for Admiralty
Inlet-Central U.S. Waters Strait Of Juan De Fuca-East
Entrance U.S. Waters Strait Of Juan De Fuca.
Small Craft Advisory from 2 AM to 5 PM PDT Wednesday for
Northern Inland Waters Including The San Juan Islands.
&&
www.weather.gov/seattleThe office that day
Everything else NWS Seattle, WA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 15, 2:54 PM PDT | Small Craft Advisory | SEW | 3 days | |
| Sep 15, 3:02 PM PDT | Wind Advisory | SEW | San Juan | 56 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.